New Mexico, 2014High Wind in New Mexico, June 30, 2014
June 30, 2014 · NWS EPZ · 1 event in 1 county or zone
An extremely dry atmosphere was in place with afternoon dew point depressions close to 70 degrees. A wind gust to 58 mph was reported from a long since decayed thunderstorm complex.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An extremely dry atmosphere was in place with afternoon dew point depressions close to 70 degrees. A wind gust to 58 mph was reported from a long since decayed thunderstorm complex.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jun 30, 1:11 PM MST, 6 hours 33 minutes earlier.
Area forecast discussion, Jun 30, 1:11 PM MST, 6 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
211 PM MDT MON JUN 30 2014
.SYNOPSIS...
EASTERLY WINDS WILL PUSH MOIST UNSTABLE AIR INTO SOUTHERN NEW
MEXICO AND WEST TEXAS ON TUESDAY WHILE A COLD FRONT MOVES
SOUTHWARD INTO THE REGION. THIS WEATHER PATTERN WILL BRING
INCREASING SHOWER AND THUNDERSTORM ACTIVITY TO THE BORDERLAND
TUESDAY AFTERNOON AND TUESDAY NIGHT WITH THUNDERSTORMS CONTINUING
OVER MUCH OF THE REGION WEDNESDAY THROUGH THURSDAY. A FEW STORMS
MAY PRODUCE HEAVY RAINFALLS WITH FLOODING POSSIBLE. HIGH PRESSURE
ALOFT WILL PRODUCE WARM SOMEWHAT DRIER WEATHER FOR THE FOURTH OF
JULY WEEKEND BUT A THERE WILL STILL BE A FEW THUNDERSTORMS
OCCURRING AROUND THE AREA...MAINLY OVER THE MOUNTAINS.
&&
.DISCUSSION...
WESTERLY WINDS CONTINUE TO PUSH A HOT DRY AIR MASS INTO SOUTHERN
NEW MEXICO AND WEST TEXAS THIS AFTERNOON BUT THERE EXISTS BARELY
SUFFICIENT MOISTURE FOR A FEW MAINLY MOUNTAIN THUNDERSTORMS AS
WELL ABOVE NORMAL TEMPERATURES REACH CONVECTIVE LEVELS. LATEST
DATA SHOWING DCAPES ABOVE 1400 MOST AREAS SO THREAT OF DAMAGING
DRY MICROBURSTS WILL EXIST THIS AFTERNOON AND THIS EVENING.
COMPLEX AND POTENTIALLY MORE HAZARDOUS WEATHER SITUATION DEVELOPS
ON TUESDAY AS WEAK COLD FRONT SLIDES SOUTHWARD INTO THE CWA WHILE
SURFACE LOW REFORMS SOUTH OF THE BORDER. WITH SURFACE HIGH MOVING
INTO THE SOUTHERN PLAINS A BOUNDARY LEVEL EASTERLY FLOW WILL
DEVELOP ON TUESDAY AND CONTINUE TUESDAY NIGHT AND BEYOND RESULTING
IN INFLOW OF ABUNDANT MOISTURE. DEWPOINTS WILL THEREFORE INCREASE
EAST TO WEST TUESDAY AND TUESDAY NIGHT WITH MOST OF THE CWA HAVING
READINGS ABOVE 50 BY WEDNESDAY MORNING. CONSEQUENTLY PRECIPITABLE
WATER AMOUNTS WILL RISE TO AROUND 1 TO 1.3 INCHES WHILE AIR MASS
DESTABILIZES AS CAPES RISE FROM AROUND 500 J/KG IN THE FAR WEST
TO 1500 J/KG EAST. THESE FACTORS WILL BRING INCREASING CONVECTIVE
ACTIVITY SPREADING EAST TO WEST TUESDAY AFTERNOON AND TUESDAY
NIGHT WITH WIDESPREAD STORM COVERAGE WEDNESDAY AND WEDNESDAY
NIGHT.
SLOW STORM MOVEMENT COMBINED WITH ABUNDANT MOISTURE AND
INSTABILITY INDICATE A PRIMARY RISK OF HEAVY RAINS AND FLOODING
OVER A FEW LOCATIONS. FORECASTED DCAPE VALUES AROUND 1000 J/KG ALSO
SUGGEST A RISK OF VERY ISOLATED SEVERE MICROBURSTS AS WELL. HAIL
MAY ALSO BE POSSIBLE IN AREAS OF HIGHER CAPES BUT HIGH FREEZING/WET
BULB ZERO LEVELS MEANS ANY HAIL SHOULD BE SMALL AND SUB SEVERE.
MODELS IN GENERAL AGREEMENT IN MOVING RATHER STRONG UPPER HIGH
CENTER IN NORTHEAST ARIZONA BY THURSDAY AFTERNOON WITH CIRCULATION
AROUND THIS FEATURE ADVECTING WARM DRIER AIR ALOFT INTO THE CWA.
IN ADDITION LOWER LEVEL FLOW WILL DEVELOP MORE OF A CONTINENTAL
TRAJECTORY. THUS THE AIR MASS OVER THE CWA WILL SHOW SOME DRYING
FROM EAST TO WEST WITH CONVECTION DIMINISHING OVER MOST OF THE
AREA THURSDAY THROUGH SATURDAY..ESPECIALLY OVER THE EASTERN AND
CENTRAL ZONES. MODELS TRY TO INCREASE CONVECTION AGAIN EARLY NEXT
WEEK AS BOTH ECMWF AND GFS SUGGEST UPPER DISTURBANCES WILL
APPROACH THE REGION.
&&
.AVIATION...VALID 01/0000Z - 02/0000Z
00Z-06Z MAINLY EAST OF A SVC-OROGRANDE-SIERRA BLANCA LINE: SCT100
SCT150-25O LCL BKN080 6SM -TSRA BLDU WND VRB 30G48KT. GNRL WINDS
28012G22KT. AFT 06Z SCT120 SCT250 WND 30012KT. AFT 18Z: ARRIVAL OF
BACKDOOR COLD FRONT FROM EAST PUSHING WEST TO CONTINENTAL DIVIDE BY
24Z. SCT-BKN 080-140 SCT-BKN200-250 SFC WNDS BCMG 030-070 13G23KT
ISOLD TO SCT TSTM PARTICULARLY E OF RIO GRANDE SCT-BKN060 4 SM TSRA
BKN060 BKN100 BKN200 TOPS 400+ PSBL BLDU VCNTY. ISOLD +TSRA MVFR/IFR
PSBL E OF ELP-HMN LINE... MOGR THERMALS SFC TO 16KFT MSL 16Z-02Z. SVR
TURBC IN/NR CB AT LEAST TO OUT 10 MI.
&&
.FIRE WEATHER...
HIGH PRESSURE ALOFT OVER THE DESERT SOUTHWEST WILL CONTINUE AGAIN
TODAY WITH MORE VERY HOT AND MOSTLY DRY CONDITIONS WITH MAX
AFTERNOON TEMPS RUNNING ABOUT 5 TO 8 DEGREES ABOVE NORMAL. THERE
WILL BE A A RISK OF ISOLATED THUNDERSTORMS THIS AFTN INTO THE
EVENING FOR EASTERN GRANT....SIERRA...AND OTERO COUNTIES. MORE LOW
AND MID LEVEL MOISTURE WILL START TO MOVE IN FROM THE EAST ON
TUESDAY AS A BACKDOOR COLD FRONT PUSHES IN FROM THE EAST...WHICH IN
TURN WILL HELP DEVELOP ISOLATED THUNDERSTORMS...MAINLY EAST OF THE
CONTINENTAL DIVIDE. BY WEDNESDAY AND THURSDAY MORE MOISTURE IS
FORECAST TO MOVE ACROSS THE AREA WITH THUNDERSTORMS INCREASING IN
COVERAGE. THUNDERSTORMS COULD PRODUCE HEAVY RAINFALL AND LOCALIZED
FLOODING. THUNDERSTORM COVERAGE WILL DECREASE BACK TO ISOLATED FOR
THE INDEPENDENCE DAY WEEKEND. TEMPERATURES WILL BE NEAR NORMAL
WEDNESDAY AND THURSDAY AND JUST SLIGHTLY ABOVE NORMAL FOR THE
WEEKEND. MIN RH WILL RANGE FROM 8% TO 19% ACROSS ALL FIRE WEATHER
ZONES MONDAY INCREASING SOME 5% OVERALL TUESDAY AFTERNOON EXCEPT UP
SOME 10% FOR THE SACRAMENTOS MOUNTAINS.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 82 102 77 95 76 / 0 20 40 30 30
SIERRA BLANCA 73 94 75 85 73 / 0 20 30 20 20
LAS CRUCES 73 100 74 91 70 / 0 20 40 30 30
ALAMOGORDO 72 99 73 89 71 / 10 30 30 30 30
CLOUDCROFT 52 77 48 72 49 / 20 40 40 40 40
TRUTH OR CONSEQUENCES 74 99 74 90 69 / 10 20 40 30 40
SILVER CITY 65 91 62 84 60 / 0 10 30 40 40
DEMING 72 100 72 94 70 / 0 10 40 30 40
LORDSBURG 73 99 70 93 69 / 0 10 30 40 40
WEST EL PASO METRO 80 102 77 93 75 / 0 20 40 30 30
DELL CITY 70 101 68 91 67 / 10 30 40 20 20
FORT HANCOCK 76 101 76 95 74 / 0 20 40 20 30
LOMA LINDA 69 92 69 82 68 / 0 20 40 30 30
FABENS 79 101 76 96 73 / 0 20 40 30 30
SANTA TERESA 76 101 76 92 72 / 0 20 40 30 30
WHITE SANDS HQ 77 100 78 90 72 / 0 20 40 30 30
JORNADA RANGE 69 99 68 90 66 / 0 20 40 30 30
HATCH 71 101 70 92 68 / 0 20 40 30 40
COLUMBUS 75 99 73 92 73 / 0 10 40 30 40
OROGRANDE 71 98 72 89 70 / 0 20 40 30 30
MAYHILL 60 85 58 77 58 / 20 40 40 40 40
MESCALERO 57 86 55 76 55 / 20 40 40 40 40
TIMBERON 57 83 54 75 54 / 20 40 40 40 40
WINSTON 65 94 64 85 63 / 20 30 50 40 50
HILLSBORO 71 95 70 88 69 / 10 20 40 30 40
SPACEPORT 72 100 71 89 69 / 10 20 40 30 40
LAKE ROBERTS 60 89 58 81 58 / 20 30 50 50 50
HURLEY 66 91 63 84 62 / 0 10 30 40 40
CLIFF 53 97 55 90 55 / 10 10 30 40 40
MULE CREEK 50 94 53 85 53 / 10 10 30 40 40
FAYWOOD 68 95 67 86 66 / 0 10 40 30 40
ANIMAS 74 100 72 92 72 / 0 0 30 40 40
HACHITA 70 100 70 91 68 / 0 10 30 40 40
ANTELOPE WELLS 73 98 73 91 71 / 0 0 30 40 40
CLOVERDALE 64 92 62 84 64 / 0 0 30 40 40
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...HEAT ADVISORY UNTIL 8 PM MDT THIS EVENING FOR TXZ418-419-423-424.
&&
05 ROGASH/20 NOVLAN
Hazardous weather outlook, Jun 30, 10:30 AM MST, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1130 AM MDT MON JUN 30 2014
NMZ401>417-TXZ418>424-011715-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
1130 AM MDT MON JUN 30 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
ANOTHER HOT DRY AFTERNOON WITH HIGH TEMPERATURES AROUND 102 TO 107
ACROSS THE LOWER ELEVATIONS.
THERE WILL ALSO BE A SLIGHT CHANCE OF THUNDERSTORMS OVER THE HIGHER
MOUNTAINS THIS EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED TUESDAY
THROUGH THURSDAY. HEAVY RAINS WILL FALL OVER A FEW AREAS
WITH ISOLATED LOCATIONS RECEIVING UP TO 2 INCHES OF RAINFALL. THUS
THERE WILL BE A RISK OF FLASH FLOODING DURING THIS TIME.
A FEW STORMS MAY ALSO PRODUCE WIND GUSTS TO 50 MPH AND SMALL HAIL.
THERE WILL BE ONLY SLIGHT CHANCES OF THUNDERSTORMS FRIDAY THROUGH
SUNDAY...MAINLY AROUND MOUNTAIN AREAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TO MONITOR FOR HEAVY RAINS
AND FLOODING ALONG WITH STRONG WINDS AND HAIL MAINLY TUESDAY
AFTERNOON THROUGH THURSDAY NIGHT.
ROGASH
In the hours before
Special weather statement, Jun 30, 6:10 PM MST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
710 PM MDT MON JUN 30 2014
NMZ408-409-010300-
SIERRA COUNTY LAKES NM-EASTERN BLACK RANGE FOOTHILLS NM-
710 PM MDT MON JUN 30 2014
...GUSTY WINDS AND CHOPPY WATERS POSSIBLE ON ELEPHANT BUTTE LAKE
THIS EVENING...
AN AREA OF THUNDERSTORMS HAS BEEN AFFECTING SOUTH-CENTRAL SOCORRO
COUNTY OVER THE PAST HOUR...DESPITE A VERY DRY AIRMASS BEING IN
PLACE. COLD OUTFLOW WINDS FROM THESE STORMS ARE LIKELY TO MERGE AS
THEY HEAD SOUTH TOWARDS ELEPHANT BUTTE LAKE.
THE COOLER THUNDERSTORM OUTFLOW WILL GET CHANNELED BETWEEN HIGHER
TERRAIN AT THE DRY NORTHERN END OF THE LAKE...AND SPEED UP. AS A
RESULT...WINDS OVER THE LAKE MAY SUDDENLY SHIFT TO THE NORTH AND
GUST BETWEEN 25 TO 35 KNOTS THIS EVENING...MOST LIKELY BETWEEN 7 PM
AND 9 PM.
THIS NORTH WIND WILL ALSO CREATE INCREASINGLY CHOPPY WATERS.
CONDITIONS ARE EXPECTED TO LAST ONLY FOR A FEW HOURS...WITH LIGHTER
WINDS RETURNING LATER TONIGHT.
MARINERS SHOULD BE PREPARED FOR A WIND SHIFT AND GUSTY
WINDS...ESPECIALLY IF YOU ARE IN AN AREA EXPOSED TO THE NORTH.
CAMPERS ON THE BEACH SHOULD BE AWARE THAT ONSHORE FLOW AND
INCREASING WAVES COULD RESULT IN A SMALL INCREASE IN WATER LEVELS.
HARDIMAN
High Wind, Sierra
- When
- June 30, 7:44 PM MST
- Where
- Sierra County
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 33.131, -107.192 (the zone’s center; the record gives no point)
A wind gust of 58 mph was reported from outflow associated with a thunderstorm complex that had previously decayed.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Iowa, June 30, 2014$17 million · EF2 · 138 events
- Tornadoes and Flash Flooding in Illinois, June 30, 20141 injured · $2.8 million · EF2 · 66 events
- Damaging Winds and Lightning Strike in Wisconsin, June 30, 20141 death · $233,000 · 65 kt wind · 21 events
- Tornadoes and Damaging Winds in Indiana, June 30, 2014$892,000 · EF2 · 23 events
- Flash Flooding and Flooding in Illinois, June 30, 2014$565,000 · 52 kt wind · 16 events
- Tornado and Damaging Wind in Iowa, June 30, 2014$200,000 · EF1 · 2 events
- Flash Flooding and Hail in Iowa, June 30, 2014$100,000 · 3 in hail · 12 events
- Flash Flood and Hail in Nebraska, June 30, 2014$50,000 · 1.75 in hail · 17 events
- Tornadoes and Hail in Indiana, June 30, 2014EF1 · 24 events
- Damaging Wind and Lightning Strike in Illinois, June 30, 2014$65,000 · 60 kt wind · 2 events
- Damaging Winds in Michigan, June 30, 2014$45,000 · 52 kt wind · 3 events
- Hail and Damaging Winds in Oklahoma, June 30, 20141.75 in hail · 32 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 528570.